View Full Version : Gynecomastia, propecia question.

06-09-2014, 11:37 AM
Greetings everybody, this is my first post on the forum and I'm looking for some advice/insight with my current situation.

I'm 24 years old and started receding in the crown and temples about 3-4 years ago and it's been slowly progressing since. I've been using rogaine for about a year with some good results in the crown area but very little in the temples.

About 2,5 months ago I decided to give Proopecia a go since my temples were starting to thin pretty badly. For the first 3 weeks I had no side effects and couldn't have been happier about that, but then I started noticing some slight "sharp" pain in the nipple/breast area and a few days later started noticing some fat forming/getting stored there and my nipples getting quite "pufffy"

The thing is that from the age of 12-18 I had a mild form of gynecomastia (mainly the nipples, being domeshaped/puffy) and eventually opted to have it surgically removed since I thought it was too noticable and didn't seem to be going anywhere.

I'm worried that the propecia could be causing the gyno to return/grow since I believe the surgeon left some bit of the breast-tissue as they do in most cases.

However I do feel like it is more of a "fat storage" issue this time around, as if a slight rise in estrogen due to the propecia might be causing my body to focus the fat storage on the chest.

I noticed it, stopped the drug for a month and the side effect reversed within about a week. I then decided to try again at half the dosage or 0.5mg (cutting tablets in half) But the second time around the same thing happened but only took a few days to occur this time.

I'm wondering if I should just give it up at this point and accept my situation or remain on propecia and see if the side-effects reverse by staying on the drug long enough? 1-2 months perhaps?

According to clinical studies side effects of propecia regress in about 58% of men who remain on the drug. But they aren't too specific if the gyno part falls under that category, I think it's mainly the guys who have some libido/sexual problems.

Sorry for the length of the post but I like being specific about these things, hoping to get some support/advice on this! Thanks

06-10-2014, 07:57 AM
Gynecomastia will not reverse after stopping propecia use.

Propecia gave me gynecomastia; I still have it. Need goes away, unless you opt for surgery. Your choice.

06-10-2014, 12:23 PM
consult your Doctor. I had the Gyno surgery 14 years ago. I sometimes think it's returning (on Fin for 18 months). Surgeries are not perfect. You can't take to much away with that surgery. Try dropping your bodyfat if you can???

06-10-2014, 03:23 PM
Dropping body fat will make the gland stand out even more.

And no, it doesn't go away on its own. You have to go through surgery.

06-10-2014, 07:55 PM
Dropping body fat will make the gland stand out even more.

And no, it doesn't go away on its own. You have to go through surgery.

I agree. Re-read his post or maybe I miss read it.

06-11-2014, 04:38 PM
Yeah I agree, in my final year of having gyno I dropped about 40 pounds of fat through an intense workout and diet regiment, and it turns out that only highlighted the issue...That's when I opted for surgery.

But interestingly enough like I stated in my post, The puffiness/bloating of the breast/nipple that came with propecia absolutely reversed within about 1-2 weeks which really suprised me...That's why I decided to try again, the thing is I don't really know if it's just my body adjusting fat storage or if the actual breast tissue is growing....

At the moment I'm still on a 0.25-0.5mg dose per day and am monitoring the situation very closely..

08-02-2014, 07:57 AM
so whats the current status?